Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

August 11, 2023Spalding County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 11, 2023, 1:21 PM EDT for Spalding County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2023, 1:21 PM EDT (17:21 UTC)
Expired
Aug 11, 2023, 1:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Spalding County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS82 KFFC 111721
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Fri Aug 11 2023
 
GAZ054>057-111745-
Fayette GA-Clayton GA-Spalding GA-Henry GA-
121 PM EDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of Spalding,
southeastern Fayette, southern Henry and south central Clayton
Counties through 145 PM EDT...

At 121 PM EDT, a strong thunderstorm was over Birdie, or 8 miles
southeast of Fayetteville, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, McDonough, Fayetteville, Hampton, Lovejoy, Locust Grove,
Brooks, Woolsey, Sunny Side, East Griffin, Highland Mills,
Blacksville, Towalaga, Experiment, Walker Mill, Birdie, Vaughn,
Inman, Luella, and Atlanta Motor Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3344 8444 3343 8395 3340 8398 3339 8397
      3337 8400 3336 8403 3333 8404 3331 8406
      3332 8407 3330 8407 3330 8410 3329 8409
      3325 8412 3320 8413 3326 8447
TIME...MOT...LOC 1721Z 276DEG 30KT 3335 8437 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 10:00 AM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 11, 10:00 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1000 AM EDT Fri Aug 11 2023

.UPDATE...
Issued at 945 AM EDT Fri Aug 11 2023

Another day, another MCS.

Pretty sure there is an MCV moving east between ATL and AHN this
morning, helping to sustain the MCS currently moving across the
outlook area this morning. Radar has shown some winds aloft in the
storms, but they are having a hard timing making it down to the
surface. Most gusts have been under 40mph this morning. Do think
where the MCS moved through this morning will be stabilized at
least through the early afternoon. Have reduced pops to isolated,
but even that may be generous.

A little further south, the pop forecast becomes a more murky.
The southern end of the MCS is weaker than the northeastern
portion...where all of the mid level support is. If the morning
activity clears the southern/southeastern portion of the CWA, the
airmass should be more stabilized and convection would probably
only be isold later this afternoon. If the MCS continues to weaken
on the southern end and eventually leaves only an outflow
boundary behind, additional scattered thunderstorms will be
possible in the far south later this afternoon. Some of the storms
could be strong.

Temps will also be tricky, especially since there is rain cooled
air behind the MCS. Anywhere the MCS hasn't moved already this
morning has the potential to make it into the lower to middle 90s.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 410 AM EDT Fri Aug 11 2023

As the morning begins, a shortwave disturbance is moving through
Alabama towards Georgia, traversing the northwesterly flow aloft.
Meanwhile, at the surface, a nearly stationary frontal boundary is
positioned across far north Georgia. As the shortwave overruns the
front, a cluster of thunderstorms has developed over north Alabama
and is expected to move eastward into north Georgia by 6 AM this
morning. While instability is primarily elevated, it is looking more
impressive than previously thought. MUCAPE values progged to range
from 1500-2000 J/kg in the northwestern portions of the area. 0-3 km
bulk shear values could also range from 20-25 kts in the vicinity of
the front, although this shear is mostly unidirectional. Frequent
lightning and locally heavy rain will be the main threats with
thunderstorms within this cluster, although a few stronger storms
capable of producing gusty winds will also be possible in the early
morning hours. Storms are anticipated to impact the metro Atlanta
area between 6 AM and 10 AM, after which point they will push south
and east through the forecast area.

Diurnally-driven airmass thunderstorms are expected in the mid to
late afternoon hours today. Where the best coverage of these
thunderstorms will be will be contingent upon the behavior and
evolution of the storm system moving through the area this morning,
and where the remnant outflow boundaries ultimately set up. At this
time, afternoon storm development appears to be most likely in
central and east Georgia. High temperatures this afternoon are
forecast to be primarily in the mid to upper 80s, with some low 90s
in south-central Georgia. With ample low-level moisture and
dewpoints climbing into the mid to upper 70s areawide, heat index
values could range from 100-104 in central Georgia and get close to
Heat Advisory criteria in the far south. Showers/thunderstorms could
ultimately lead to those thresholds not being met, and thus no
headline has been issued at this time.

An upper level ridge will remain in place over Texas/Louisiana as we
head into the weekend, which will result in continued northwest flow
aloft in Georgia. As such, continued weak shortwave activity will be
possible on Saturday. Temperatures will be noticeably higher on
Saturday afternoon with little change in the dewpoints, with highs
in the 90s across the forecast area. With the exception of the
higher elevations of the far northeast, heat indices are forecast to
exceed 100. Portions of central and east Georgia are furthermore
expected to range from 105-109 degrees and exceed Heat Advisory
thresholds.

King

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 410 AM EDT Fri Aug 11 2023

Main Forecast Points:

*The heat returns this weekend and will extend into next week.
Current projected heat index values suggest much of the area along
and south of I20 could be placed in Excessive heat
warnings...particularly Sunday and Monday.

*Afternoon thunderstorms are expected through much of the upcoming
work week, though location and coverage will largely depend on
boundary placement and timing of mid-level disturbances.  One of
particular focus will be late Monday into Tuesday.

Sunday through Thursday: The mid level ridge which has all but
dominated TX and the SW US flattens out and extends eastward into
the SE for a brief period at the beginning of the long term putting
us under 1-2 standard deviations above normal 500mb heights. The
result will be slightly lower than climo pops and much above normal
temps.  Dewpoints will not be our friend either with values running
in the mid to upper 70's area wide both Sunday and Monday resulting
in 105-115 heat index values pretty much areawide. With the latest
numbers in the grids, a excessive heat warning would be needed for
areas along and south of I20 both Sunday and Monday with a heat
advisory elsewhere. An excessive heat watch will likely precede any
warning for Sunday which will be evaluated on subsequent forecast
packages.

By Late Monday, a potent shortwave analyzed fairly consistently in
global models drops into the upper midwest and begins to track SE
across the Ohio valley resulting in retrograding of the upper level
ridge back to the SW and away from the area.  While much of the
upper level energy stays north of the region across the Ohio Valley,
there may be enough support and forcing to drag a frontal boundary
into North or NW GA by late Monday or Early Tue.  Given the NW flow
trajectory of said shortwave, prospects of an MCS or some
thunderstorm complex is possible and could certainly play a factor
in the forecast late Monday or Tues. The previous SPC outlook does
highlight an area of the Ohio Valley southward into TN recognizing
the potency of the shortwave and mid-level flow associated with it.

The upper trof lifts out of the NE states late Tue but leaves the SE
US within a slight NW flow around the main mid level ridge which re-
establishes itself over the SW US by midweek.  Drier air is slated
to filter in behind the departing trof/surface front and current NBM
dewpoints for Wed and Thur range from the low 60s north to low 70s
south...which will be a welcome change to the heat early in the
week.

30

&&

.AVIATION...
(12Z TAFS)
Issued at 733 AM EDT Fri Aug 11 2023

A cluster of SHRA/TSRA has entered northwest GA and is currently
overspreading the metro sites, warranting a TEMPO for TSRA at ATL
from 12-14Z. Gusty winds and MVFR ceilings will also be possible
with TSRA that occurs. Precip is expected to move east and south
through the morning, with a TEMPO being carried from 12-16Z at
AHN and 13-17Z and CSG. Diurnally-driven storms will be possible
in the afternoon, but their formation and evolution will depend on
the behavior of the storms this morning. At this time, coverage
is expected to be greatest in central Georgia including MCN/CSG. A
VFR cu field between 040-050 is also expected this afternoon.
Prevailing winds are expected to be SW at 5 kts or less to start
the morning, shifting to W at 6-10 kts after 15Z. Winds will
become light once again overnight, at which point scattered
IFR/MVFR clouds could develop early Saturday morning.

//ATL Confidence...12Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  93  71  94 /  20  20   0  20
Atlanta         73  94  73  95 /  20  20  10  20
Blairsville     65  87  67  86 /  10  20  10  30
Cartersville    71  92  71  93 /  20  20  10  20
Columbus        74  97  75  99 /  30  30   0  30
Gainesville     71  92  71  92 /  20  20  10  20
Macon           73  96  74  98 /  30  30  10  30
Rome            71  92  72  93 /  10  20  10  20
Peachtree City  71  94  71  96 /  20  20  10  20
Vidalia         74  95  75  97 /  30  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....30
AVIATION...King
Hazardous weather outlook, Aug 11, 4:49 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
449 AM EDT Fri Aug 11 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
449 AM EDT Fri Aug 11 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected to enter northwest Georgia
early this morning and move south and east through the morning
hours. A few storms may become strong, capable of producing gusty
winds. Storms will also have the potential to produce locally
heavy rainfall and frequent lightning strikes.

Scattered thunderstorms will be possible once again in the
afternoon and early evening with highest chances south of I-20.
An isolated severe thunderstorm is possible. Damaging wind gusts
will be the primary severe weather hazard.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Periods of thunderstorm activity will continue through next
Thursday. The highest storm chances will occur during the
afternoon and evening hours each day.

Heat index values are forecast to exceed 105 to the south of I-20
on Saturday and across the area, with the exception of the far
northeastern mountains, on Sunday and Monday. Take extra
precautions and drink plenty of fluids if you plan to spend time
outside.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 11, 11:09 AM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1109 AM EDT Fri Aug 11 2023

GAZ052>054-066-067-078-111600-
Harris GA-Fayette GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
1109 AM EDT Fri Aug 11 2023

...Strong thunderstorms will impact portions of southwestern Fayette,
western Meriwether, eastern Heard, Troup, Coweta and northern Harris
Counties through NOON EDT...

At 1108 AM EDT, a line of strong thunderstorms was along a line
extending from Handy to near Cusseta, and moving east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, LaGrange, Hamilton, Franklin, Greenville, Peachtree City,
West Point, Senoia, Hogansville, Grantville, Pine Mountain,
Luthersville, Moreland, Sharpsburg, Turin, Haralson, Lone Oak, East
Newnan, Corinth, and Pine Mountain-Callaway Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3339 8506 3339 8449 3275 8481 3275 8514
      3276 8514 3278 8512 3281 8517 3283 8517
      3285 8515 3286 8519 3311 8523
TIME...MOT...LOC 1508Z 259DEG 36KT 3336 8499 3277 8537

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 11, 11:31 AM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1131 AM EDT Fri Aug 11 2023

GAZ066-067-078-079-111600-
Harris GA-Troup GA-Meriwether GA-Talbot GA-
1131 AM EDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of southern Meriwether,
southeastern Troup, northwestern Talbot and Harris Counties through
NOON EDT...

At 1131 AM EDT, a strong thunderstorm was near Jones Crossroads, or 7
miles northwest of Hamilton, moving east at 40 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
LaGrange, Hamilton, Greenville, Manchester, Pine Mountain, Woodbury,
Waverly Hall, Warm Springs, Pine Mountain-Callaway Gardens, Shiloh,
F.d. Roosevelt State Park, Mountville, Cannonville, Baughville, Flint
Hill, Odessadale, Stovall, Mountain Hill, Big Springs, and Pine
Mountain Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3306 8512 3301 8454 3300 8453 3265 8461
      3267 8510 3269 8512 3272 8512 3274 8511
      3274 8513 3276 8514 3278 8512 3281 8517
      3283 8517 3285 8515 3286 8517
TIME...MOT...LOC 1531Z 277DEG 36KT 3284 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 11, 12:34 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1234 PM EDT Fri Aug 11 2023

GAZ042-052-053-111700-
Coweta GA-Carroll GA-Heard GA-
1234 PM EDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of southeastern
Carroll, northern Heard and Coweta Counties through 100 PM EDT...

At 1234 PM EDT, a strong thunderstorm was over Roosterville, or 9
miles north of Franklin, moving east at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, Grantville, Luthersville, Whitesburg, Ephesus,
Centralhatchee, Moreland, Roopville, East Newnan, Plant Yates,
Arnco-Sargent, Tyus, Powers Crossroads, Roosterville, Handy, Dunaway
Gardens, Lowell, Plant Wansley, Thomas Crossroads, and Madras.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3351 8521 3348 8466 3322 8472 3322 8478
      3333 8525
TIME...MOT...LOC 1634Z 279DEG 34KT 3341 8515

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 11, 12:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1258 PM EDT Fri Aug 11 2023

GAZ053-054-111730-
Fayette GA-Coweta GA-
1258 PM EDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of Fayette and Coweta
Counties through 130 PM EDT...

At 1258 PM EDT, a strong thunderstorm was over Arnco-Sargent, or near
Newnan, moving east at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Newnan, Fayetteville, Peachtree City, Tyrone, Senoia, Whitesburg,
Brooks, Moreland, Sharpsburg, Turin, Woolsey, East Newnan, Plant
Yates, Starrs Mill, Arnco-Sargent, Inman, Dunaway Gardens,
Cannongate, Lake Horton, and Roscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3344 8495 3345 8492 3348 8490 3350 8485
      3349 8440 3348 8439 3345 8439 3344 8440
      3342 8440 3341 8439 3336 8440 3334 8438
      3332 8439 3329 8442 3326 8443 3326 8450
      3324 8451 3332 8496
TIME...MOT...LOC 1658Z 276DEG 38KT 3341 8486

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 11, 1:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Fri Aug 11 2023

GAZ066-067-111745-
Troup GA-Meriwether GA-
119 PM EDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of western Meriwether
and southeastern Troup Counties through 145 PM EDT...

At 119 PM EDT, a strong thunderstorm was over LaGrange, moving east
at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
LaGrange, Greenville, Saint Marks, Mountville, Cannonville, Louise,
Odessadale, Stovall, Hillcrest, Big Springs, Durand, Wares
Crossroads, Harris City, and Smiths Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3296 8514 3314 8511 3315 8465 3287 8470
TIME...MOT...LOC 1719Z 277DEG 30KT 3304 8504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 11, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
121 PM EDT Fri Aug 11 2023

GAZ054>057-111745-
Fayette GA-Clayton GA-Spalding GA-Henry GA-
121 PM EDT Fri Aug 11 2023

...A strong thunderstorm will impact portions of Spalding,
southeastern Fayette, southern Henry and south central Clayton
Counties through 145 PM EDT...

At 121 PM EDT, a strong thunderstorm was over Birdie, or 8 miles
southeast of Fayetteville, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, McDonough, Fayetteville, Hampton, Lovejoy, Locust Grove,
Brooks, Woolsey, Sunny Side, East Griffin, Highland Mills,
Blacksville, Towalaga, Experiment, Walker Mill, Birdie, Vaughn,
Inman, Luella, and Atlanta Motor Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3344 8444 3343 8395 3340 8398 3339 8397
      3337 8400 3336 8403 3333 8404 3331 8406
      3332 8407 3330 8407 3330 8410 3329 8409
      3325 8412 3320 8413 3326 8447
TIME...MOT...LOC 1721Z 276DEG 30KT 3335 8437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:37 AM EDTSpecial Weather StatementFFCChattooga, Floyd53 min
Aug 11, 6:33 AM EDTSpecial Weather StatementFFCCarroll42 min
Aug 11, 7:17 AM EDTSpecial Weather StatementFFCCarroll, Coweta, Heard43 min
Aug 11, 7:58 AM EDTSpecial Weather StatementFFCTroup32 min
Aug 11, 8:31 AM EDTSpecial Weather StatementFFCHarris44 min
Aug 11, 8:42 AM EDTSpecial Weather StatementFFCButts, Gwinnett, Jasper, Lamar, Monroe, Newton and 2 more48 min
Aug 11, 9:30 AM EDTSpecial Weather StatementFFCBaldwin, Barrow, Clarke, Greene, Hancock, Morgan and 4 more30 min
Aug 11, 10:06 AM EDTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Oglethorpe, Taliaferro, Warren and 1 more39 min
Aug 11, 11:09 AM EDTSpecial Weather StatementFFCCoweta, Troup51 min
Aug 11, 11:31 AM EDTSpecial Weather StatementFFCHarris, Troup29 min
Aug 11, 12:34 PM EDTSpecial Weather StatementFFCCoweta26 min
Aug 11, 12:58 PM EDTSpecial Weather StatementFFCCoweta, Fayette32 min
Aug 11, 1:19 PM EDTSpecial Weather StatementFFCTroup26 min
Aug 11, 1:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Aug 11, 1:51 PM EDTSpecial Weather StatementFFCMeriwether, Pike, Upson24 min
Aug 11, 1:57 PM EDTSpecial Weather StatementFFCTalbot33 min
Aug 11, 2:12 PM EDTSpecial Weather StatementFFCPike, Upson33 min
Aug 11, 2:19 PM EDTSpecial Weather StatementFFCTalbot26 min
Aug 11, 2:42 PM EDTSpecial Weather StatementFFCMacon, Peach, Taylor33 min
Aug 11, 3:26 PM EDTSevere Thunderstorm WarningFFCStewart49 min
Aug 11, 3:31 PM EDTExcessive Heat WatchFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 42 more23 hr
Aug 11, 3:31 PM EDTHeat AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 75 more28 hr
Aug 11, 4:00 PM EDTSpecial Weather StatementFFCMurray30 min
Aug 11, 4:09 PM EDTSpecial Weather StatementFFCStewart36 min
Aug 11, 4:10 PM EDTSpecial Weather StatementFFCSumter35 min
Aug 11, 4:39 PM EDTSpecial Weather StatementFFCMurray36 min
Aug 11, 4:41 PM EDTSpecial Weather StatementFFCStewart34 min
Aug 11, 4:42 PM EDTSpecial Weather StatementFFCSumter33 min
Aug 11, 4:44 PM EDTSpecial Weather StatementFFCTelfair, Wheeler31 min
Aug 11, 5:08 PM EDTSpecial Weather StatementFFCBanks37 min
Aug 11, 5:09 PM EDTSpecial Weather StatementFFCWheeler36 min
Aug 11, 5:12 PM EDTSpecial Weather StatementFFCGordon, Whitfield33 min
Aug 11, 5:22 PM EDTSpecial Weather StatementFFCBartow23 min
Aug 11, 5:32 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon, Murray, Whitfield25 min
Aug 11, 5:36 PM EDTSpecial Weather StatementFFCBanks24 min
Aug 11, 5:44 PM EDTSpecial Weather StatementFFCCobb31 min
Aug 11, 5:55 PM EDTSpecial Weather StatementFFCToombs35 min
Aug 11, 6:01 PM EDTSpecial Weather StatementFFCBartow29 min
Aug 11, 6:52 PM EDTSpecial Weather StatementFFCDouglas23 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.